Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 21, 2008, 6:30 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 6:30 PM CST (00:30 UTC)
- Expired
- Dec 22, 2008, 4:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 220030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 PM CST SUN DEC 21 2008 ...HIGH WINDS EXPECTED THROUGH THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS... .STRONG NORTHEASTERLY WINDS IN ASSOCIATION WITH A STRONG HIGH PRESSURE SYSTEM LOCATED ACROSS THE CENTRAL PLAINS WILL ALLOW UNSEASONABLY COLD AIR TO DAM UP ALONG THE EASTERN SLOPES OF THE GUADALUPE MOUNTAINS. COLD DENSE AIR WILL FILTER THROUGH GAPS AND PASSES OVERNIGHT TONIGHT...CREATING ELEVATED WINDS AND DANGEROUS DRIVING CONDITIONS ESPECIALLY THROUGH GUADALUPE PASS. WIND SPEEDS ARE EXPECTED TO DIMINISH THERE LATE TONIGHT. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE WESTERN HALF OF THE NATION LATE MONDAY NIGHT INTO THE DAY TUESDAY. STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM MAY MIX DOWN TO THE SURFACE AND IMPACT THE GUADALUPE MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. TXZ258-221000- /O.NEW.KMAF.HW.W.0062.081222T0030Z-081222T1000Z/ /O.CON.KMAF.HW.A.0047.081223T0600Z-081224T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 530 PM MST SUN DEC 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. EASTERLY WINDS OF 35 TO 45 MPH IN GUADALUPE PASS WILL LAST THROUGH THE EARLY MORNING HOURS BEFORE DECREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-221000- /O.CON.KMAF.HW.A.0047.081223T0600Z-081224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...ALPINE 630 PM CST SUN DEC 21 2008 /530 PM MST SUN DEC 21 2008/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET LATE MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
000 WWUS74 KMAF 221011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CST MON DEC 22 2008 ...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT THROUGH LATE TUESDAY NIGHT... .STRONG NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE GRADUALLY TAPERED BELOW WARNING LEVELS EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS LATE TONIGHT THROUGH TUESDAY NIGHT. STRONG WINDS ALOFT AROUND THE BASE OF THIS SYSTEM WILL IMPACT THE GUADALUPE MOUNTAINS AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS DURING THIS TIME FRAME. THESE STRONG WINDS SHOULD GRADUALLY DIMINISH BY LATE TUESDAY NIGHT. TXZ258-222200- /O.EXP.KMAF.HW.W.0062.000000T0000Z-081222T1000Z/ /O.EXT.KMAF.HW.A.0047.081223T0600Z-081224T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 311 AM MST MON DEC 22 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING FOR GUADALUPE PASS WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO IS NOW IN EFFECT FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING. STRONG NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE GRADUALLY SUBSIDED BELOW WARNING LEVELS EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 50 MPH... WITH GUSTS OVER 70 MPH ACROSS THE GUADALUPE MOUNTAINS BY LATE THIS EVENING AND WILL CONTINUE THROUGH LATE TUESDAY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 LATE TONIGHT THROUGH TUESDAY NIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ NMZ027-TXZ074-222200- /O.EXT.KMAF.HW.A.0047.081223T0600Z-081224T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...ALPINE 411 AM CST MON DEC 22 2008 /311 AM MST MON DEC 22 2008/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY EVENING. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS BEGINNING LATE TONIGHT AND CONTINUING THROUGH LATE TUESDAY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS LATE TONIGHT THROUGH TUESDAY NIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
000 WWUS74 KMAF 221017 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CST MON DEC 22 2008 ...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT THROUGH LATE TUESDAY NIGHT... .STRONG NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE GRADUALLY TAPERED BELOW WARNING LEVELS EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS LATE TONIGHT THROUGH TUESDAY NIGHT. STRONG WINDS ALOFT AROUND THE BASE OF THIS SYSTEM WILL IMPACT THE GUADALUPE MOUNTAINS AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS DURING THIS TIME FRAME. THESE STRONG WINDS SHOULD GRADUALLY DIMINISH BY LATE TUESDAY NIGHT. TXZ258-222200- /O.EXP.KMAF.HW.W.0062.000000T0000Z-081222T1000Z/ /O.EXT.KMAF.HW.A.0047.081223T0600Z-081224T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 311 AM MST MON DEC 22 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING FOR GUADALUPE PASS WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS IS NOW IN EFFECT FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING. STRONG NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE GRADUALLY SUBSIDED BELOW WARNING LEVELS EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 50 MPH... WITH GUSTS OVER 70 MPH ACROSS THE GUADALUPE MOUNTAINS BY LATE THIS EVENING AND WILL CONTINUE THROUGH LATE TUESDAY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 LATE TONIGHT THROUGH TUESDAY NIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. && $$ NMZ027-TXZ074-222200- /O.EXT.KMAF.HW.A.0047.081223T0600Z-081224T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...ALPINE 411 AM CST MON DEC 22 2008 /311 AM MST MON DEC 22 2008/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS OF EDDY COUNTY AND THE DAVIS MOUNTAINS ABOVE 6000 FEET IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY EVENING. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH ACROSS THE GUADALUPE MOUNTAINS OF EDDY COUNTY AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS BEGINNING LATE TONIGHT AND CONTINUING THROUGH LATE TUESDAY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE MOUNTAINS OF EDDY COUNTY AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS LATE TONIGHT THROUGH TUESDAY NIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 5:49 PM CST, 41 minutes earlier.
Area forecast discussion, Dec 21, 5:49 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CST SUN DEC 21 2008
.DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A COUPLE OF CONCERNS WITH THE EVENING TAF ISSUANCE WITH THE FIRST
REVOLVING ON INCREASED SOUTHEASTERLY FLOW AND THE LIKELIHOOD OF
LOW CLOUD DEVELOPMENT ACROSS THE EASTERN CWA. ISENTROPIC ASCENT IS
EXPECTED TO INCREASE FROM THE SOUTH OVERNIGHT ALONG THE 285 TO 295
THETA SURFACES. CONDENSATION PRESSURE DEFICITS WILL DECREASE
MARKEDLY AS THE OVERNIGHT HOURS CONTINUE ON...WITH A NORTHWARD
MARCH OF LOW CLOUDS EXPECTED TO WORK INTO THE EASTERN PERMIAN
BASIN AFTER 06Z. FORECAST SOUNDINGS FROM BOTH THE GFS AND WRF
INDICATE A WELL DEVELOPED LOW-LEVEL CLOUD LAYER ACROSS KMAF BEYOND
06Z...WITH ACTIVITY LIKELY CONTINUING THROUGH EARLY AFTERNOON
TOMORROW. H85 LOW-LEVEL JET ALSO EXPECTED TO INCREASE OVERNIGHT
LEADING TO INCREASED MOISTURE ADVECTION FROM THE SOUTH. FOR NOW
HAVE ONLY INCLUDED MVFR CEILINGS AT KMAF...AS 18Z WRF INDICATES
ONLY LIMITED WESTWARD EXPANSION OF THE LOW-LEVEL CLOUD DECK. MEANWHILE
THE GFS IS A LITTLE MORE ROBUST...SUGGESTING MVFR CEILINGS AS FAR
WEST AS KFST AND KINK. WILL AWAIT 00Z MODEL DATA BEFORE MAKING
MVFR MENTION ACROSS WESTERN TAF SITES. WITH INCREASING H85
FLOW...SURFACE WINDS WILL ALSO REMAIN ELEVATED ACROSS MOST
LOCATIONS WITH THE EXCEPTION OF KCNM. WINDS WILL GRADUALLY VEER
TOWARDS THE SOUTHEAST THROUGH THE PERIOD AS MAIN SURFACE RIDGE
AXIS CONTINUES SLIDING EASTWARD.
&&
32
.PREV DISCUSSION... /ISSUED 241 PM CST SUN DEC 21 2008/
DISCUSSION...
A COLD NIGHT IS IN STORE AS CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION. SOME LOW CLOUDS WILL BE DEVELOPING/SPREADING NORTH FROM
THE RIO GRANDE LATE IN AN AREA OF ISENTROPIC LIFT BUT TEMPERATURES
WILL HAVE PLENTY OF TIME TO DECREASE MUCH OF THE NIGHT.
ANOTHER DAY OF MUCH BELOW NORMAL TEMPERATURES IS EXPECTED MONDAY
AS THE SURFACE HIGH MOVES EAST AND A SOUTHERLY LOW LEVEL FLOW
DEVELOPS. FORECAST SOUNDINGS SUGGEST LOW CLOUDS WILL CONTINUE TO
DEVELOP NORTH AND WEST THROUGH THE MORNING AND WILL TAKE MUCH
OF THE AFTERNOON TO DECREASE. WITH 850 MILLIBAR TEMPERATURES PROGGED
TO REMAIN ON THE COLD SIDE HAVE GONE WITH THE COLDEST GUIDANCE
TEMPERATURES (FWC).
A WARM UP WILL BEGIN MONDAY NIGHT AS A CONTINUED STRONG WESTERLY
FLOW ALOFT ERODES THE COLD AIR AND THE SURFACE HIGH MOVES EAST AS
A SURFACE LEE TROUGH FORMS IN THIS FLOW. TEMPERATURES TUESDAY
WILL REBOUND TO MUCH ABOVE NORMAL DESPITE SOME CONSIDERABLE
CLOUDINESS. 50 TO 70 KNOT 500 TO 700 MILLIBAR WIND SPEEDS SUGGEST
HIGH WINDS POSSIBLE IN THE MOUNTAINS AS EARLY AS AFTER MIDNIGHT
MONDAY NIGHT WITH A MOUNTAIN WAVE SIGNATURE PROGGED ON THE NAM.
WILL ISSUE A HIGH WIND WATCH FOR THE DAVIS AND GUADALUPE MOUNTAINS
BEGINNING AT 06Z TUESDAY AND RUN IT FOR NOW UNTIL 00Z WEDNESDAY.
BEYOND TUESDAY PREFERRED THE ECMWF OVER THE GFS40 AS THE CANADIAN/NOGAPS
IS SIMILAR TO THE ECMWF IN BEING LESS PROGRESSIVE WITH THE SOUTHERN
STREAM TROUGH EJECTING WEDNESDAY NIGHT/THURSDAY...WILL THUS HOLD OFF
ANY MENTION OF PRECIPITATION IN THE WEATHER GRID AT THIS TIME CHRISTMAS
EVE (LIKE THE GFS SUGGESTS). TEMPERATURES THURSDAY AND FRIDAY WILL
BE ABOVE NORMAL. THE AFOREMENTIONED TROUGH WILL PASS TO THE NORTH
BY THIS WEEKEND WITH COOLER TEMPERATURES ANTICIPATED...BUT NOT FAR
FROM NORMAL.
FIRE WEATHER...
WINDY CONDITIONS WILL RETURN TO THE MTNS MON NIGHT AND TUE
MORNING AHEAD OF A MID LEVEL TROF MOVING INTO THE 4 CORNERS REGION
BY TUE PM. ASSOCD LEE SIDE SFC TROF WILL FORM ACRS ERN NM AND WRN PB
TUE PM AND LOW LEVEL THERMAL RIDGE WILL AMPLIFY ALONG TROF.
ACCORDINGLY SO IT WILL BE NOTABLY WARMER TUE THAN MON. ALSO EXPECT
THAT SFC MSTR WILL BE LIMITED...AS THERE WON/T BE ENUF TIME FOR MSTR
TO INCREASE SUBSTANTIALLY ACRS THE WRN PB/TRANS PECOS. THIS WITH THE
TEMPS IN THE 60S AND 70S IN THE LOWER ELEVATIONS OF THE TRANS PECOS
AND IN WRN PB SHOULD BE SUFFICIENT TO ALLOW FOR MIN RH/S TO FALL TO
NEAR 15 PCT OR JUST BLO FOR A FEW HRS TUE PM. MEANWHILE MID/UPPER
CLOUDS AND LIFT E OF AFOREMENTIONED TROF AXIS AND RATHER LOOSE MSLP
GRADIENT NEAR/ALONG LEE TROF WILL TEND TO INHIBIT/DELAY WINDS FARTHER
S IN WRN PB/TRANS PECOS LOWLANDS. HOWEVER ACCORDING TO NAM12
SOUNDING THERE WILL BE A WELL MIXED LAYER TO NEAR 75H WITH MEAN
LAYER WIND IN EXCESS OF 20 KTS NEAR PECOS. STILL AREA OF HIEST WINDS
AND LOWEST RH/S DON/T LOOK TO MATCH UP AS STRONGEST WINDS WILL BE
ACRS SE NM/MTNS AND LOWEST RH/S WILL BE IN WRN PB AND LOWER
ELEVATIONS OF TRANS PECOS. SO ATTP WITH UNCERTAINLY WILL CONTINUE TO
FOREGO ISSUANCE OF WATCH WHILE MAINTAINING MENTION OF INCREASING
CONCERNS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 21, 2:21 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CST SUN DEC 21 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 221 PM CST SUN DEC 21 2008 /121 PM MST SUN DEC 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER COLD NIGHT IS EXPECTED ACROSS THE OUTLOOK AREA WITH TEMPERATURES IN THE UPPER TEENS TO THE MID 20S. THIS WITH WINDS IN THE PLAINS NEAR 10 MPH WILL RESULT IN WIND CHILLS READINGS NEAR 10 DEGREES AND IN THE MOUNTAINS WINDS NEAR 20 MPH WILL RESULT IN WIND CHILL READINGS NEAR 5 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL START TO INCREASE IN THE GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FT MONDAY NIGHT AND TUESDAY MORNING. THESE WINDS WILL PERSIST THROUGH THE DAY TUESDAY. WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT. IN ADDITION...FIRE WEATHER CONCERNS WILL INCREASE TUESDAY ACROSS THE WESTERN PERMIAN BASIN AND THE LOWER ELEVATIONS OF THE TRANS PECOS AS DRY AIR COMBINES WITH BREEZY CONDITIONS AND DRY GRASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:25 PM CST | High Wind Watch | MAF | Loving | 13 hr |
| Dec 22, 3:25 PM CST | High Wind Warning | MAF | 39 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.